Estimation in a Class of Simultaneous Equation Limited Dependent Variable Models
Richard Blundell () and
Richard J. Smith
The Review of Economic Studies, 1989, vol. 56, issue 1, 37-57
Abstract:
Estimation in a class of simultaneous equation limited dependent variable models is considered. The minimum Chi-squared method is used to compare the asymptotic relative efficiency of marginal and new conditional maximum likelihood estimators for this class of models. Efficient minimum Chi-squared estimation procedures are described. A two-step algorithm based on a conditional maximum likelihood estimator provides a natural framework for both computing a linearized and locating the joint maximum likelihood estimator. The unimodality of the simultaneous equation tobit likelihood function is proved and this model is used to illustrate the empirical application of some of the estimators considered in the paper. The relative efficiency of these estimators in the simultaneous equation tobit model is examined in a set of Monte-Carlo experiments.
Date: 1989
References: Add references at CitEc
Citations: View citations in EconPapers (96)
Downloads: (external link)
http://hdl.handle.net/10.2307/2297748 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:56:y:1989:i:1:p:37-57.
Access Statistics for this article
The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman
More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().